Re: RE: [MOL] Luiza REply ! - June [00639] Medicine On Line


[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

Re: RE: [MOL] Luiza REply ! - June



Grapefruit juice:  Grapefruit juice contains ingredients called
flavonoids that can have a profound effect on drug metabolism.
Naringenin is present in highest concentrations and may impart the
bitter aftertaste to grapefruit juice.  It and other flavonoids can
knock out an important enzyme in the liver (CYP-3A4), that is
responsible for deactivating many medications.  This can cause drug
levels to climb and may lead to toxicity.
No one knows how many medications may be affected.  Don't take your
medication with grapefruit, unless advised to by your doctor.
Preliminary data suggest that grapefruit is far less likely to affect
blood levels if ingested four or more hour after taking medicine. (Dr.
David Flockhart)       From the book"The People's guide to Deadly Drug
Interactions" By Joe and Teresa Graedon.    Charlotte

------------------------------------------------------------------------
This is an automatically-generated notice.  If you'd like to be removed
from the mailing list, please visit the Medicine-On-Line Discussion Forum
at <http://www.meds.com/con_faq.html>, or send an email message to:
majordomo@lists.meds.com
with the subject line blank and the body of the message containing the line:
unsubscribe mol-cancer your-email-address
where the phrase your-email-address is replaced with your actual email
address.
------------------------------------------------------------------------